Jump to content

Polyhymnia - Fun fun fun with Sertraline.


Polyhymnia

Recommended Posts

Yay, fun. What fun. :P

 

Hi, everybody. I'm Poly and I use snark as a coping technique. Just a warning. ;)

I found this forum this morning after googling for some reassurance that all this shall pass and that I'm not relapsing. 

I also am in an unusual situation, as I'm in my mid-50s and live overseas from my homeland and don't have a helluva lot of support beyond my husband, who is an angel, and a fairly decent family doctor who, fortunately, speaks okay English. But friends, support groups, anything like that is pretty much limited due to language barriers and age (combined with no kids). 

Anyways, since I was told I was "officially" in menopause this past spring, and was feeling somewhat resilient in spite of it all, I started tapering under doctor supervision.

It's now been three months and I'm becoming rather impatient. Or more so than I normally am. lol

 

The dizziness is gone pretty much. But one day of shopping will set me back two more days due to fatigue, and I tend to fly off the handle a bit too often for my liking. And the crying spells...gah. 

Thing is, just as fast as they come on...they disappear. And that's when I realize I haven't relapsed; I'm still withdrawing. 

But for how much longer do I have to put up with this crap? Although I desperately need to find a job before my (albeit generous) unemployment benefits run out in February, I'm somewhat relieved that I don't have the pressure of 9 to 5 to deal with on top of this at the moment. 

Some may say I picked a crap time to taper, but that's life. It will always be something that complicates life...and since I didn't need sertraline until I became peri-menopausal, I suspect that a lot of my problems were hormonal. 

But, really. I have things to do! Time's a-wastin'!! I'm not getting any younger!! And I'm just sick and tired of feeling like this. :( 

 

~ Necessity is the mother of reinvention.~

Feb 2012: Started on sertraline 150 mg after job burnout.

April 2015: Tapered to 100 mg

May 2015: Tapered to 50 mg for two weeks, then 25 mg for two weeks.

June 2015: Stopped sertraline.

Sept 2015: Blergh. 

Link to comment

welcome 'polhymnia' .That was a quick taper you did.I did that too.Someone will be along soon to give you advice.

Sertraline 100mg amytrip 60mg diazepam 4mg (and when needed) since late 90's.Reduced all meds over 6 wks (too short) last doses 13 wks ago.Still having withdrawals.I would have done it differently

5th august 2015 reinstated 5mg amytripiline.increased to 10mg amtrip 9th sept 2015.

Link to comment
  • Moderator

Hi Poly-- welcome to the group. I'm sorry to hear that you're having such trouble right now.  As Nomore pointed out your taper was way too fast, essentially it was a CT.  That is why you are feeling the way you do.  We all want to get off of this stuff as quickly as possible, but unfortunately it has to be a long slow process or it is very painful.  I would suggest that you go back on sertraline at 25mg and try to stabilize there  for a few months and then we can work out a nice slow taper that will get out you off with the least pain.

 

What is withdrawal syndrome? 

 

About reinstating and stabilizing to reduce withdrawal symptoms 

 

Tips for tapering off Zoloft (sertraline)

 

These will give you a lot of information to get you started.

20 years on Paxil starting at 20mg and working up to 40mg. Sept 2011 started 10% every 6 weeks taper (2.5% every week for 4 weeks then hold for 2 additional weeks), currently at 7.9mg. Oct 2011 CTed 15oz vodka a night, to only drinking 2 beers most nights, totally sober Feb 2013.

Since I wrote this I have continued to decrease my dose by 10% every 6 weeks (2.5% every week for 4 weeks and then hold for an additional 2 weeks). I added in an extra 6 week hold when I hit 10mg to let things settle out even more. When I hit 3mgpw it became hard to split the drop into 4 parts so I switched to dropping 1mgpw (pill weight) every week for 3 weeks and then holding for another 3 weeks.  The 3 + 3 schedule turned out to be too harsh so I cut back to dropping 1mgpw every 4 weeks which is working better.

Final Dose 0.016mg.     Current dose 0.000mg 04-15-2017

 

"It's also important not to become angry, no matter how difficult life is, because you can loose all hope if you can't laugh at yourself and at life in general."  Stephen Hawking

Link to comment
  • Administrator

Welcome, Poly.

 

Even 10mg sertraline might do to stabilize your nervous system. Instructions for taking a small amount are in Tips for tapering off Zoloft (sertraline)

 

You might learn Dutch, it exercises your mind and might make you friends.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment
  • Moderator Emeritus

Hi Poly,

I don't have anything to add to the withdrawal/drug advice you've been given already, but just wanted to add my welcome, glad you found us.

 

Oh! maybe I do have something. Here is the link to our symptoms and self care section, you may find some useful ideas to help manage symptoms as you recover.  Especially read the topics pinned at the top.

 

Please stay in touch and let us know if you decide to reinstate.

I'm not a doctor.  My comments are not medical advise. These are my opinions based on my own experience and what I've learned. Please discuss your situation with a medical practitioner who has knowledge of tapering and withdrawal...if you are lucky enough to find one.

My Introduction Thread

Full Drug and Withdrawal History

Brief Summary

Several SSRIs for 13 years starting 1997 (for mild to moderate partly situational anxiety) Xanax PRN ~ Various other drugs over the years for side effects

2 month 'taper' off Lexapro 2010

Short acute withdrawal, followed by 2 -3 months of improvement then delayed protracted withdrawal

DX ADHD followed by several years of stimulants and other drugs trying to manage increasing symptoms

Failed reinstatement of Lexapro and trial of Prozac (became suicidal)

May 2013 Found SA, learned about withdrawal, stopped taking drugs...healing begins.

Protracted withdrawal, with a very sensitized nervous system, slowly recovering as time passes

Supplements which have helped: Vitamin C, Magnesium, Taurine

Bad reactions: Many supplements but mostly fish oil and Vitamin D

June 2016 - Started daily juicing, mostly vegetables and lots of greens.

Aug 2016 - Oct 2016 Best window ever, felt almost completely recovered

Oct 2016 -Symptoms returned - bad days and less bad days.

April 2018 - No windows, but significant improvement, it feels like permanent full recovery is close.

VIDEO: Where did the chemical imbalance theory come from?



VIDEO: How are psychiatric diagnoses made?



VIDEO: Why do psychiatric drugs have withdrawal syndromes?



VIDEO: Can psychiatric drugs cause long-lasting negative effects?

VIDEO: Dr. Claire Weekes

 

 

 

Link to comment

 

You might learn Dutch, it exercises your mind and might make you friends.

 

Because that obviously never crossed my mind in 10 years? 

 

I would like to delete my account please. I've had to put up with this sort of ignorant comment for the past decade. The presumption that I didn't succeed because I didn't try is insulting and I don't have to justify it to you or anybody. It took me a year of psychotherapy to stop considering myself a failure because 5,000 euros worth of lessons has enabled me to stutter in Dutch like a two year old. 

 

Please stick to subjects you have knowledge in. 

 

Good bye.

~ Necessity is the mother of reinvention.~

Feb 2012: Started on sertraline 150 mg after job burnout.

April 2015: Tapered to 100 mg

May 2015: Tapered to 50 mg for two weeks, then 25 mg for two weeks.

June 2015: Stopped sertraline.

Sept 2015: Blergh. 

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy